Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 152, NWS San Francisco Bay Area, CA

September 23, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 23, 2012, 2:47 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2012, 2:47 PM PDT (21:47 UTC)
Expired
Sep 23, 2012, 9:00 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WHUS76 KMTR 232147
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
247 PM PDT SUN SEP 23 2012

PZZ530-240400-
/O.NEW.KMTR.SC.Y.0152.120923T2147Z-120924T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
247 PM PDT SUN SEP 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 



* WINDS: WEST TO SOUTHWEST WINDS OF 15 TO 25 KT WILL BE POSSIBLE
  THROUGH THIS EVENING. STRONGEST WINDS NEAR THE GOLDEN GATE AND
  ANGLE ISLAND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-240600-
/O.CON.KMTR.SC.Y.0150.000000T0000Z-120926T1200Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
247 PM PDT SUN SEP 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY. 

* WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT EXPECTED TO CONTINUE 
  THROUGH WEDNESDAY MORNING. 

* WAVES: FRESH STEEP SEAS WILL BE GENERATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 10:35 AM PDT, 4 hours 12 minutes earlier.

Area forecast discussion, Sep 23, 10:35 AM PDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1035 AM PDT SUN SEP 23 2012

.DISCUSSION...UPDATE AS OF 9:45 AM. DID A COUPLE OF QUICK UPDATES
THIS MORNING TO THE GRIDS AND FORECAST PACKAGE AS VIS DROPPED DOWN
TO LESS THAN 1/4 OF A MILE IN SPOTS AROUND MONTEREY BAY AND THE
NORTHERN SALINAS VALLEY. WILL PROBABLY EXTEND THE DENSE FOG
ADVISORY A BIT LONGER AROUND MONTEREY BAY AS SATELLITE SHOWS
CLOUDS CONTINUING TO PUSH IN DIRECTLY FROM THE COAST.
OTHERWISE...CURRENT FORECAST PACKAGE LOOKS GOOD.

.PREVIOUS DISCUSSION...AS OF 3:45 AM PDT SUNDAY...A FAIRLY WELL DEFINED 1000
FOOT MARINE LAYER HAS RE-DEVELOPED ALONG THE COAST WITH STRATUS
RUNNING FROM PT REYES SOUTHWARD TOWARDS POINT CONCEPTION. INLAND
CLOUD INTRUSION IS CURRENTLY CONFINED TO THE IMMEDIATE COAST GIVEN
THE RELATIVELY SHALLOW DEPTH OF THE MARINE LAYER. IN ADDITION LOW
CLOUDS ARE NOW INUNDATING THE ENTIRE MONTEREY BAY REGION AND
SPILLING DOWN THE SALINAS VALLEY. MARINE LAYER DEVELOPMENT HAS
OCCURRED IN ADVANCE OF A WELL DEFINED UPPER LOW THAT IS EJECTING
INTO THE STATE OF OREGON. EXTENSIVE MID AND HIGH CLOUDS ASSOCIATED
WITH THIS FEATURE ARE CONTINUING TO ENHANCE ACROSS NORTHERN
CALIFORNIA AND NOW STARTING TO SPILL INTO THE NORTH BAY. MEANWHILE
SOME REMNANT HIGH CLOUDS ACROSS SOUTHERN CALIFORNIA HAVE NOW CREPT
INTO MONTEREY AND SAN BENITO COUNTIES. GIVEN ALL THIS THE MAIN
TREND FOR TODAY WILL BE SOME MODEST COOLING AS THE UPPER LOW OVER
OREGON MOVES INTO NORTHERN NEVADA. THE MAIN IMPACTS WILL BE
INCREASED HIGH CLOUDS ACROSS THE NORTH BAY...SUBTLE AIRMASS
COOLING AS WELL AS A MODEST INCREASE IN ONSHORE WINDS THIS
AFTERNOON. NONETHELESS WERE SPLITTING HAIRS AND IT LOOKS LIKE
ANOTHER FINE WEATHER DAY TO ROUND OUT THE WEEKEND WHETHER YOUR AT
THE COAST OR INLAND.

THE AFOREMENTIONED UPPER LOW WILL EJECT INTO THE GREAT BASIN ON
MONDAY. IN ITS WAKE THE BAY AREA WILL BE UNDER HIGH PRESSURE WITH
A THERMAL TROUGH BUILDING TOWARDS THE COAST. SURFACE PRESSURE
GRADIENTS LOOK TO BE FAIRLY LIGHT FOR MUCH OF THE UPCOMING WEEK
WITH 850 MB TEMPS RUNNING FROM 18-20 CELSIUS. THE MAIN JET STREAM
WILL STAY WELL TO OUR NORTH WHILE A RIDGE OVER THE EASTERN PACIFIC
WILL TRY AND BUILD EASTWARD BUT HAVE SOME TROUBLE AS A WEAK LOW
WEST OF POINT CONCEPTION WILL KEEP THE SYNOPTIC PATTERN STAGNANT
AT OUR LATITUDES. THERE'S JUST NOT MUCH TO HANG YOUR HAT ON IN
TERMS OF FORECASTING MARKED DAY TO DAY CHANGES FOR NEXT WEEK. IN
GENERAL EXPECT NEAR TO ABOVE NORMAL TEMPERATURES WITH LIMITED
COASTAL LOW CLOUDS AND FOG. INLAND HILLS WILL CONTINUE TO SEE WARM
TEMPERATURES WITH MILD OVERNIGHT LOWS. SOME HINTS AT PERIODS OF
LIGHT TO MODERATE OFFSHORE WIND FLOW WILL NEED TO BE MONITORED
OVER THE NEXT SEVERAL DAYS GIVEN VERY DRY FUEL MOISTURE READINGS.

&&

.AVIATION...AS OF 10:30 AM PDT SUNDAY...STRATUS AND PATCHY FOG HAS
PULLED BACK TO THE COASTLINE THIS MORNING WITH VFR CONDITIONS AT
ALL TERMINALS. EXPECT VFR CONDITIONS THIS AFTERNOON THROUGH THIS
EVENING WITH MAINLY MID-HIGH LEVEL CLOUDS. ONSHORE FLOW WILL
PREVAIL TONIGHT SO EXPECTING SOME STRATUS TO RETURN...ESPECIALLY
AROUND MONTEREY BAY. KSTS SEEMS A LITTLE LESS CERTAIN FOR STRATUS
GIVEN 925 MB WINDS ARE ACTUALLY NE OR OFFSHORE FLOW.
ADDITIONALLY...THE MARINE LAYER WILL BE SHALLOW KEEPING LOW CIGS
AWAY FROM KSJC.

VICINITY OF KSFO...VFR CONDITIONS TODAY WITH CIGS AOA 10K FEET. WEST
WINDS BELOW 15 KNOTS MOST OF TODAY. ONSHORE FLOW WILL PERSIST
TONIGHT AND HAVE INCLUDED A LATE PUSH OF CIGS FOR A FEW HOURS
TOMORROW MORNING. CONF IS LOW TO MEDIUM FOR MONDAY MORNING CIGS
GIVEN LACK OF MODEL AGREEMENT.

KSFO BRIDGE APPROACH...VFR...POSSIBLE PATCHY CIGS TOMORROW MORNING.

MONTEREY BAY AREA TERMINALS...VFR CIGS THIS AFTERNOON WITH PATCHY
CIGS LINGERING ALONG IMMEDIATE COASTLINE. KSNS LESS OF A THREAT
FOR ANY LINGERING CIGS THROUGH THE AFTERNOON. WILL BRING CIGS BACK
IN EARLY TONIGHT. PATCHY DENSE FOG POSSIBLE TOMORROW MORNING.

&&

.MARINE...AS OF 10:30 AM PDT SUNDAY...VERY LITTLE CHANGE FROM
PREVIOUS FORECAST. LATEST MODEL GUIDANCE CONTINUES TO BE ON TRACK
WITH THE INCOMING LONG PERIOD SWELL. MAIN IMPACTS FOR THE CENTRAL
COAST CONTINUE TO BE BUILDING SWELLS WITH PERIODS GREATER THAN 15
SEC FOR OPEN WATERS AND INCREASED BEACH HAZARDS ALONG THE SHORE.
BEACH HAZARD STATEMENT REMAINS IN EFFECT (SEE SFOCFWMTR FOR DETAILS)
WILL WAIT FOR THE 12Z ENP AND SWAN MODEL BEFORE MAKING ANY CHANGES
WITH THE AFTERNOON MARINE FORECAST PACKAGE.
PREVIOUS DISCUSSION...A STRONG STORM SYSTEM IN THE GULF OF ALASKA
WILL PRODUCE A LONG PERIOD WESTERLY SWELL THAT WILL MOVE INTO OUR
AREA STARTING SUNDAY EVENING AND CONTINUING INTO LATE MONDAY
NIGHT. THERE IS FAIRLY HIGH CONFIDENCE THAT LOCAL BEACHES WILL SEE
WAVES WITH PERIODS IN EXCESS OF 17 SECONDS AND SWELLS OF UP TO 6
FEET ON SUNDAY. THE SWELLS WILL THEN INCREASE UP TO 10 FEET ON
MONDAY WITH A SLIGHTLY SHORTER PERIOD OF 15 TO 16 SECONDS. AT THIS
TIME THE BIGGEST CONCERN IS FOR WESTERLY FACING BEACHES WHERE
THERE IS AN ELEVATED RISK FOR RIP CURRENTS...SPECIFICALLY MANRESA
AND MARINA STATE BEACH IN THE MONTEREY BAY REGION. A BEACH HAZARDS
STATEMENT CONTINUES FOR BOTH OF THESE LOCATIONS. PERSONS PLANNING
ON GOING DOWN TO LOCAL BEACHES DURING THIS PERIOD SHOULD PAY CLOSE
ATTENTION TO THE LATEST FORECASTS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
 .TDAY...SCA...PT ARENA TO PIGEON PT 10-60 NM

&&

PUBLIC FORECAST: BELL/RWW
AVIATION: MM
MARINE: MM/JOHNSON

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
Hazardous weather outlook, Sep 23, 12:17 PM PDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1217 PM PDT SUN SEP 23 2012

CAZ529-241930-
NORTHERN MONTEREY BAY-
1217 PM PDT SUN SEP 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN MONTEREY BAY
AREA SPECIFICALLY MANRESA BEACH

.DAY ONE...SUNDAY AFTERNOON AND SUNDAY NIGHT

A LONG PERIOD WEST SWELL IS EXPECTED MOVE INTO CALIFORNIA
WATERS LATE SUNDAY EVENING INTO MONDAY NIGHT. THIS WILL RESULT
IN STRONGER THAN USUAL RIP CURRENTS AND LARGE SURF AT SOME
WESTERLY FACING BEACHES. THEREFORE A BEACH HAZARDS STATEMENT HAS
BEEN ISSUED BEGINNING SUNDAY EVENING INTO MONDAY EVENING.

*  SEE BEACH HAZARDS STATEMENT...SFOCFWMTR WHUS46 KMTR...FOR MORE
   DETAILS

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE LONG PERIOD SWELL WILL DIMINISH BY MONDAY EVENING.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ530-241930-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1217 PM PDT SUN SEP 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN MONTEREY BAY
AREA SPECIFICALLY NEAR MARINA STATE BEACH.

.DAY ONE...SUNDAY AFTERNOON AND SUNDAY NIGHT

A LONG PERIOD WEST SWELL IS EXPECTED MOVE INTO CALIFORNIA
WATERS LATE SUNDAY EVENING INTO MONDAY NIGHT. THIS WILL RESULT
IN STRONGER THAN USUAL RIP CURRENTS AND LARGE SURF AT SOME
WESTERLY FACING BEACHES. THEREFORE A BEACH HAZARDS STATEMENT HAS
BEEN ISSUED BEGINNING SUNDAY EVENING INTO MONDAY EVENING.

*  SEE BEACH HAZARDS STATEMENT...SFOCFWMTR WHUS46 KMTR...FOR MORE
   DETAILS

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE LONG PERIOD SWELL WILL DIMINISH BY MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 7:09 AM PDTDense Fog AdvisoryMTRMonterey, San Benito3 hr

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.